Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Small inductive dimension
of completions of metric spaces

Author: S. Mrówka
Journal: Proc. Amer. Math. Soc. 125 (1997), 1545-1554
MSC (1991): Primary 54F45; Secondary 54A35, 54E35, 54H05
MathSciNet review: 1423324
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a 0-dimensional metric space which under a special set-theoretic assumption, denoted in the paper as S($\aleph _{0}$), does not have a 0-dimensional completion. Shortly after the submission of the paper for publication R. Dougherty has shown the consistency of S($\aleph _{0}$). (S($\aleph _{0}$) disagrees with the continuum hypothesis.)

References [Enhancements On Off] (What's this?)

  • [Do] R. Dougherty, Narrow coverings of $\omega $-product spaces, Ph.D. Dissertation, U. of C., Berkeley, 1984.
  • [M1] S. Mrówka, Recent results on E-compact spaces, Proc. 2nd Int. Conf., General Topology and Its Applications, 1972. MR 50:14673
  • [M2] -, $N$-compactness, metrizability and covering dimension, Rings of continuous functions, Marcell Dekker, Inc., New York and Basel, 1985, pp. 248 - 275. MR 86i:54034
  • [Pe] A.R. Pears, Dimension Theory of General Spaces, Cambridge, 1975. MR 52:15405
  • [R1] P. Roy, Failure of equivalence of dimension concepts for metric spaces, Bull. A.M.S. 68 (1962), 609 - 613. MR 25:5495
  • [R2] -, Non-equality of dimensions for metric spaces, Trans. A.M.S. 134 (1968), 117 - 132. MR 37:3544

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F45, 54A35, 54E35, 54H05

Retrieve articles in all journals with MSC (1991): 54F45, 54A35, 54E35, 54H05

Additional Information

S. Mrówka

Keywords: Inductive and covering dimension, metric spaces, completion
Received by editor(s): November 20, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society